Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    11
  • comments
    5
  • views
    7253

Last month on accutane w pics (:

acneruinsmylife

2770 views

Its been a long time coming! Yesterday I started my first dose of my last month of accutane.
To fill you in, I'm 21 and female, have had moderately severe acne since 13, started accutane in August (started on 30 mg pills once day for two months, then 40mg pills once a day for two months, then taking 30 mg pills twice a day [60 mg total] for three months).

and. it. WORKS! I highly recommend it if you are eligible. I basically have zero pimples now. The only thing left on my face is some scarring, redness, and discoloration. I have attached a photo of at least the first three months to prove it to you! While I still would not go out in public without makeup on, I feel so much better about myself and people don't stare (as much). I hardly have to retouch photos now!!

So, accutane has some side effects. By some I mean a lot. Just a list of things I've experienced:

Dry skin: Must wash with gentle cleanser and cake on gentle thick moisturizer every morning and night. Had to switch to liquid foundation. (I look greasy most of the time and I don't even care, I have almost clear skin!!!)

Dry lips: To the point that you can't make out with someone. I have to rinse off my lips in the bathroom to get rid of any dryness and reapply clear aquaphor healing ointment multiple times a day like lipgloss. No lipsticks.

Joint pain: Mostly just when I laid down at night or got up in the morning, you just feel pretty achey, and it gets a little worse on higher doses. Just drink a lot of water and push through (:

Elevated triglyceride and cholesterol levels: I stopped taking accutane for a few days because my triglyceride levels were getting so high and I got paranoid that my liver or heart was going to fail. I've significantly lowered this side effect simply by eating less fats (no dairy/less sweets) and meats. Fish is cool though.

Dry eyes and nose: (may have to do with cold weather, too) Wearing contacts has become very annoying now that I'm on a higher dose, and my nose is very dry and get crusty inside ): so I end up putting aquaphor in there too.

BRING A POCKET MIRROR WITH YOU EVERYWHERE. I stopped giving a flying duck what people think. I pull out that mirror once an hour to make sure my eyes and nose aren't crusty or that my lips aren't peeling or chin flaking. You need it too after meals to make sure food isn't on your lips, because you can't lick your lips or they will dry out.

Question for any accutane users reading this... I'm sort of afraid to stop treatment next month, I'm afraid it will all suddenly come back??? Can anyone tell me what to use or do afterwards (go back to using epiduo which semi helped me before?), and when do side effects tend to stop? I haven't made out with someone in almost 8 months lol it'd be nice to get out there again.

Screen Shot 2016-03-06 at 10.54.25 PM.png



1 Comment


YOUR SKIN IS AMAZING AFTER 3 MONTHS?! You look great! Hoping for similar results *crosses fingers*

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×